Alabama, 2010

Drought in Alabama, November 1 to 30, 2010

November 1 to 30, 2010 · NWS BMX · 7 events in 7 counties and zones

With near to slightly below normal rainfall during the month of November, ongoing drought conditions persisted across a portion of Central Alabama through the month of November. S.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

With near to slightly below normal rainfall during the month of November, ongoing drought conditions persisted across a portion of Central Alabama through the month of November. The hardest hit area remained in eastern Alabama, from eastern Elmore and northern Macon Counties, northward into Tallapoosa and Chambers Counties, where Extreme (D3) Drought conditions were identified by the U.S. Drought Monitor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 31, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT SUN OCT 31 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

MANY INTERESTING THINGS GOING ON THIS EVENING THOUGH...NONE OF THEM
ADD UP TO ANY SENSIBLE WEATHER FOR US OVER THE NEXT 24 HOURS.

A FEW HIGH CLOUDS ARE STREAMING ACROSS OUR EXTREME NORTHERN COUNTIES
THIS EVENING.  THIS IS BASICALLY BLOW OFF FROM THE ACTIVITY
SURROUNDING THE WEAK SURFACE LOW OVER OKLAHOMA AND TEXAS.

ACROSS OUR EXTREME SOUTHERN COUNTIES...A FEW SPOTS ARE BEGINNING TO
SEE A REDUCTION IN VISIBILITY.  THIS IS DUE TO THE WEAK SOUTHERLY
FLOW BRINGING IN SOME LOW LEVEL MOISTURE TO THIS AREA.  DEW POINT
DEPRESSIONS ARE ALREADY 1-2 DEGREES IN PLACES LIKE MONTGOMERY AND
TROY AND SOME PATCHY GROUND FOG IS LIKELY WITH THE CALM WINDS.

FURTHER AWAY FROM HOME...RUC ANALYSES ARE BEGINNING TO SHOW THE
DEVELOPMENT OF THE UPPER LEVEL TROUGH/LOW OVER THE FOUR CORNERS
REGION THAT WILL AFFECT US STARTING ON TUESDAY.  THE GOOD NEWS IS
THAT THIS SYSTEM IS NOT EXPECTED TO BRING US ANY SEVERE WEATHER...
JUST SOME MUCH NEEDED RAINFALL.  THE BAD NEWS...STARTING EARLY
TUESDAY AFTERNOON...THINGS ARE LIKELY GOING TO BE WET THROUGH
THURSDAY. IF YOU'VE GOT STUFF TO GET DONE OUTSIDE...GET IT DONE
TOMORROW.

FORECAST IS IN GOOD SHAPE.  UPDATES ARE COMING.

27

&&

.AVIATION...06Z TAF DISCUSSION.

VFR FLIGHT CATEGORY WILL PREVAIL THRU MOST OF THE PERIOD.  LATEST
GUIDANCE SUGGESTS THAT LOW LEVEL WIND FLOW WILL REMAIN STRONGER
OVERNIGHT ACROSS SOUTH ALABAMA...AND THIS INCREASES POTENTIAL FOR
STRATUS OVER FOG. THERE WILL STILL BE IFR VSBYS...BUT STRATUS WILL
COVER A LARGER AREA OF SOUTHEAST ALABAMA...INCLUDING KMGM.  DRIER AIR
WILL REMAIN ENTRENCHED OVER NORTHERN PARTS OF CENTRAL ALABAMA...AND
AND ONLY LIGHT FOG EXPECTED.  FOG WILL BURN OFF BY 14Z WITH
SCATTERED CLOUDS AT MOST SITES BY 17Z.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 31, 5:45 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT SUN OCT 31 2010

ALZ011>015-017>050-011822-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
645 PM CDT SUN OCT 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL BLAST THROUGH CENTRAL ALABAMA ON THURSDAY.
AS HIGH PRESSURE SETTLES IN BEHIND THE FRONT...BREEZY CONDITIONS CAN
BE EXPECTED THURSDAY AFTERNOON AND CONTINUING INTO FRIDAY. A FEW
GUSTS MAY REACH 25 TO 30 MPH.

ON SATURDAY MORNING...LOW TEMPERATURES WILL DIP INTO THE 30S AREA
WIDE. THE DEVELOPMENT OF FROST OR A FREEZE WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Coosa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Drought, Tallapoosa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Drought, Chambers

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Drought, Elmore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Drought, Macon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Lee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Drought, Montgomery

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270029, 270030, 270031, 270032, 270033, 270034, 270035.